Alert archive / Iowa / Frost Advisories in 2011
Frost Advisory 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 1, 2011, 2:47 PM CDT for 18 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Oct 2, 2011, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:47 PM CDT (19:47 UTC)
- In effect from
- Oct 2, 2011, 2:00 AM CDT
- Expired
- Oct 2, 2011, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 33 counties
Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 37 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS73 KDVN 011947 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 247 PM CDT SAT OCT 1 2011 ...ANOTHER FROSTY NIGHT... .HIGH PRESSURE OVER THE AREA TONIGHT WILL CREATE IDEAL CONDITIONS FOR FROST. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S BY LATE TONIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR A WIDESPREAD FROST. IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020600- /O.NEW.KDVN.FR.Y.0007.111002T0700Z-111002T1300Z/ DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 247 PM CDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. * TIMING...FROST WILL DEVELOP LATE TONIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
3 follow-up statements
121 WWUS73 KDVN 020206 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 906 PM CDT SAT OCT 1 2011 ...ANOTHER FROSTY NIGHT... .HIGH PRESSURE OVER THE AREA TONIGHT WILL CREATE IDEAL CONDITIONS FOR FROST. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. THESE CONDITIONS WILL BE FAVORABLE FOR A WIDESPREAD FROST. IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021215- /O.CON.KDVN.FR.Y.0007.111002T0700Z-111002T1300Z/ DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 906 PM CDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * TIMING...FROST WILL DEVELOP OVERNIGHT AND LAST UNTIL SHORTLY AFTER SUNRISE. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
757 WWUS73 KDVN 020835 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT SUN OCT 2 2011 ...FROST LIKELY THIS MORNING... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING... WITH A FEW AREAS AROUND 30 DEGREES ESPECIALLY OVER NORTHEAST IOWA AND NORTHWEST ILLINOIS. THESE CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST ESPECIALLY IN SHELTERED OR LOW LYING LOCATIONS. IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021300- /O.CON.KDVN.FR.Y.0007.000000T0000Z-111002T1300Z/ DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 335 AM CDT SUN OCT 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...FROST WILL CONTINUE TO DEVELOP EARLY THIS MORNING AND LAST UNTIL SHORTLY AFTER SUNRISE. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S. A FEW LOCATIONS WILL SEE TEMPERATURES DROP TO AROUND 30 ESPECIALLY NEAR HIGHWAY 20 IN NORTHEAST IOWA AND NORTHWEST ILLINOIS. * IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED OR EVEN KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
175 WWUS73 KDVN 021251 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 751 AM CDT SUN OCT 2 2011 ...FROST ADVISORY TO EXPIRE AT 8 AM CDT THIS MORNING... IAZ041-042-052>054-064>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021400- /O.EXP.KDVN.FR.Y.0007.000000T0000Z-111002T1300Z/ DELAWARE-DUBUQUE-LINN-JONES-JACKSON-JOHNSON-CEDAR-CLINTON- MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MANCHESTER...DUBUQUE...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 751 AM CDT SUN OCT 2 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... AS THE SUN CONTINUES TO RISE...THE THREAT FOR ANY ADDITIONAL FROST WILL DIMINISH QUICKLY AND THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 1, 12:31 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 1, 12:31 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1231 PM CDT SAT OCT 1 2011 .AVIATION... CONDITIONS WILL REMAIN VFR THROUGH 18Z SUNDAY. LIGHT NORTHEAST TO EAST WINDS WILL CONTINUE FEEDING INTO A HIGH PRESSURE RIDGE OVER EASTERN IOWA THIS AFTERNOON. WINDS WILL BECOME LIGHT AND VARIABLE OVER NIGHT AS THE RIDGE PASSES OVERHEAD. WITH THE RIDGE TO OUR EAST SUNDAY LIGHT SOUTHERLY WINDS ARE EXPECTED BY LATE MORNING OR EARLY AFTERNOON. TONIGHT WILL BE ANOTHER FROSTY NIGHT. A FEW LOCATIONS IN EASTERN IOWA HAD GROUND FOG THIS MORNING. THE SAME THING COULD OCCUR AGAIN TONIGHT...BUT IT SHOULD BE ISOLATED AND THE POTENTIAL FOR IT OCCURRING AT ANY ONE TAF SITE WILL BE LOW...SO IT WAS NOT MENTIONED IN THE FORECAST. ..DLF.. && .PREV DISCUSSION... /ISSUED 1100 AM CDT SAT OCT 1 2011/ UPDATE... NO UPDATES ARE PLANNED FOR THIS AFTERNOONS FORECAST. THE ONLY CONCERN AT THIS TIME IS HIGH TEMPERATURES. SO FAR HOURLY TEMPS ARE TRACKING WELL SO FAR THIS MORNING. WITH THE HIGH PRESSURE RIDGE JUST WEST OF THE CWFA...LIGHT WINDS WILL LIMIT THE MIXING DEPTH EVEN WITH FULL SUN. PLAYING AROUND WITH VARIOUS MIXING DEPTHS FROM 950MB THROUGH 900MB IT/S DIFFICULT GETTING TEMPERATURES OUT OF THE UPPER 50S OVER THE NORTHEAST HALF OF THE CWFA. ..DLF.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Oct 1, 4:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 AM CDT SAT OCT 1 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 435 AM CDT SAT OCT 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD FROST IS EXPECTED OVER MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. TEMPERATURES SHOULD PLUMMET INTO THE MIDDLE TO LOWER 30S AT MOST LOCATIONS UNDER CLEAR SKIES AND WITH CALM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12
Nearby
Frost Advisories in Iowa, 2011Frost Advisories in Illinois, 2011Frost Advisories in Missouri, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.